Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 101, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 20, 2020, 5:45 PM EDT for 4 counties in West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2020, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 20, 2020, 6:34 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 66 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WUUS51 KRLX 202145
SVRRLX
WVC007-015-067-087-202245-
/O.NEW.KRLX.SV.W.0101.200720T2145Z-200720T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
545 PM EDT Mon Jul 20 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
North central Nicholas County in southeastern West Virginia...
Southwestern Braxton County in north central West Virginia...
Southeastern Roane County in central West Virginia...
Central Clay County in north central West Virginia...
* Until 645 PM EDT.
* At 545 PM EDT, a severe thunderstorm was located near Wallback, or
near Clay, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clay, Big Otter, Birch River, Wallback, Harrison, Widen, Strange
Creek, Ivydale, Procious, Muddlety and Servia.
This includes the following highways...
Interstate 79 between mile markers 28 and 42, between mile markers
44 and 47, near mile marker 49, and between mile markers 51 and 55.
Route 19 between mile markers 47 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3835 8084 3849 8126 3853 8119 3853 8125
3862 8122 3862 8080 3852 8068
TIME...MOT...LOC 2145Z 277DEG 19KT 3852 8115
HAIL...0.75IN
WIND...60MPH
$$
082 follow-up statements
795
WWUS51 KRLX 202220
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
620 PM EDT Mon Jul 20 2020
WVC087-202230-
/O.CAN.KRLX.SV.W.0101.000000T0000Z-200720T2245Z/
Roane WV-
620 PM EDT Mon Jul 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3835 8084 3851 8116 3862 8107 3862 8080
3852 8068
TIME...MOT...LOC 2220Z 277DEG 19KT 3850 8092
$$
WVC007-015-067-202245-
/O.CON.KRLX.SV.W.0101.000000T0000Z-200720T2245Z/
Nicholas WV-Braxton WV-Clay WV-
620 PM EDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL NICHOLAS...SOUTHWESTERN BRAXTON AND CENTRAL CLAY
COUNTIES...
At 620 PM EDT, a severe thunderstorm was located 8 miles west of
Birch River, or 9 miles east of Clay, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clay, Big Otter, Birch River, Harrison, Widen, Strange Creek,
Ivydale, Muddlety and Servia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 8084 3851 8116 3862 8107 3862 8080
3852 8068
TIME...MOT...LOC 2220Z 277DEG 19KT 3850 8092
HAIL...0.75IN
WIND...60MPH
$$
08988
WWUS51 KRLX 202234
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
634 PM EDT Mon Jul 20 2020
WVC007-015-067-202244-
/O.CAN.KRLX.SV.W.0101.000000T0000Z-200720T2245Z/
Nicholas WV-Braxton WV-Clay WV-
634 PM EDT Mon Jul 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NICHOLAS...
SOUTHWESTERN BRAXTON AND CENTRAL CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3835 8084 3851 8116 3862 8107 3862 8080
3852 8068
TIME...MOT...LOC 2228Z 277DEG 19KT 3849 8082
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:48 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 20, 2:48 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 248 PM EDT Mon Jul 20 2020 .SYNOPSIS... Hot and humid conditions continue with mainly afternoon and evening showers and thunderstorms through Thursday. A cold front arrives Thursday night. Slightly drier weather for the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 248 PM Monday... Latest GOES-16 visible satellite imagery indicates a building cumulus field along the Ohio River with storms now firing over southeast OH westward into KY. This is occurring along an old diffuse frontal boundary. Upstream trends are kind of worrisome as storms are lining up and essentially training along this boundary as flow aloft parallels the front over central and western KY. Will need to monitor this closely as heavy rain may become a factor over the Tri-State region this afternoon. Elsewhere, additional showers/storms are developing over the higher terrain of southwest VA and anticipate additional scattered thunderstorms to develop throughout the afternoon for all but our far northwest OH counties. These storms will also produce locally heavy rainfall and carry a threat for isolated wind damage. The thunderstorm activity should diminish with the setting sun, however, the front will remain in the area. Models also indicate a mid level wave passes by late in the night into Tuesday morning so did bring in some higher PoPs towards dawn over our northwest tier of counties. Tuesday will be a similar day to today, except I anticipate the front should begin shifting northward so the focus for showers/storms will be across our northern counties and in the mountains, with more scattered activity elsewhere. PWATs remain high so localized heavy rainfall will be a concern, along with isolated damaging winds. Otherwise, continued hot and humid with little change noted in temps or dewpoints. Heat indices in the lowlands approach 100 again tomorrow afternoon but come up just shy of heat advisory criteria. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 241 PM Monday... Latest models show an upper level high should be centered to our south with wsw flow across much of the area. Several short wave troughs are progged to push east in this flow. As a result, expect hot temperatures will continue with mainly afternoon and evening showers and thunderstorms. SPC currently has the area in marginal risk of severe thunderstorms for Wednesday with the greatest threat being damaging winds from a storm or two. As far as temperatures go, I generally went with a blend of model guidance which is close to the previous forecast. Expect afternoon readings should be in the lower 90s. However, abundant low- level moisture with dewpoints in the lower 70s across the lowlands will make it feel several degrees warmer. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 241 PM Monday... An upper level ridge will build across the middle of the country on Thursday with a trough developing to our east by Friday. A cold front is expected to push southeast on Thursday and then remain in the area on Friday. Expect showers and thunderstorms will develop in response to daytime heating and the front on Thursday and again on Friday. Long range models indicate the upper high will build east with some timing differences between the GFS and ECMWF. Either model suggests less shower and thunderstorm coverage for the weekend. Confidence is low for the forecast on Monday as the ECMWF generally leaves the upper high in place while the GFS flattens the ridge. Have generally gone with a model blend which indicates more widespread coverage of showers and storms on Monday. Afternoon temperatures should remain above normal through the period. However, lower dewpoints will result in apparent temperatures in the upper 80s and lower 90s each afternoon. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 145 PM Monday... Latest high resolution satellite imagery shows an increasing cumulus field roughly along the Ohio River where showers and thunderstorms are in the process of erupting. These will dot the landscape through the afternoon into the early evening hours with localized and brief IFR conditions where they hit. The thunderstorm activity will diminish quickly with sunset. However, a passing weak disturbance may potentially bring an increase in shower activity late in the night across our northern counties so included a VCSH mention late at PKB, CKB and EKN. Otherwise, areas that receive rain this afternoon will likely see some fog later tonight. I painted a period of MVFR conditions in the TAFs later tonight for now and later shifts will have to fine tune that once we know where the rain falls. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... ALTERNATE SCENARIOS: Timing and placement of afternoon thunderstorms will vary. Fog could be locally dense tonight where rain falls this afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... No widespread IFR conditions expected. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ABE/JSH NEAR TERM...ABE SHORT TERM...JSH LONG TERM...JSH AVIATION...ABE
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 607 AM EDT Mon Jul 20 2020 WVZ005-006-013>016-018-024-027>030-211015- Wayne-Cabell-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo-Clay-Braxton- Gilmer-Lewis- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of central, southern and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday and Wednesday afternoons, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ007>011-017-019-020-031-032-211015- Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt-Ritchie-Doddridge- Harrison-Taylor- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for portions of northern and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Monday and Tuesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-211015- Perry-Morgan- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for Perry and Morgan counties in east-central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. Heat indices are forecast to reach the mid 90s Tuesday and Wednesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ025-026-211015- Logan-Boone- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for Boone and Logan counties in southern West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this afternoon and evening. Heat indices are forecast to reach the lower to mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. Heat indices are forecast to reach the lower to mid 90s Tuesday and Wednesday afternoons. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-211015- Greenup-Carter-Boyd-Lawrence KY- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for northeast Kentucky. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ075-076-083>087-211015- Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for much of southeast Ohio. .DAY ONE...Today and Tonight. There is a slight risk for excessive rainfall this afternoon and evening. Heat indices are forecast to reach the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, mainly during the afternoons and evenings. High temperatures and humidity may warrant heat advisories Tuesday and Wednesday afternoons. Heat indices are currently forecast to reach the upper 90s to near 100 Tuesday afternoon, and the mid to upper 90s Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-039-040-519>526-211015- Dickenson-Buchanan-McDowell-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is for southwest Virginia, portions of extreme southern West Virginia, and the northern and central mountains of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms and excessive rainfall this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ034-515>518-211015- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 607 AM EDT Mon Jul 20 2020 This Hazardous Weather Outlook is the southern mountains of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe thunderstorms Tuesday and Wednesday, and a marginal risk for excessive rainfall Tuesday, all mainly during the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. TRM
In the hours before
Special weather statement, Jul 20, 3:25 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
325 PM EDT Mon Jul 20 2020
KYZ102-202015-
Carter-
325 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT CARTER COUNTY...
At 324 PM EDT, a strong thunderstorm was located over Olive Hill,
moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Grayson, Olive Hill, Grayson Lake State Park, Carter Caves State
Park, Denton, Grahn, Willard and Hitchins.
This includes Interstate 64 in Kentucky between mile markers 156 and
177.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3843 8302 3839 8297 3840 8292 3837 8284
3829 8279 3824 8279 3823 8282 3822 8281
3819 8285 3820 8288 3817 8295 3818 8299
3820 8301 3820 8304 3818 8305 3823 8309
3824 8314 3827 8317 3826 8318 3834 8324
TIME...MOT...LOC 1924Z 239DEG 13KT 3831 8316
08Special weather statement, Jul 20, 3:46 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Charleston WV 346 PM EDT Mon Jul 20 2020 WVZ030-031-039-040-202030- Barbour-Harrison-Upshur-Lewis- 346 PM EDT Mon Jul 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...NORTHERN UPSHUR...WEST CENTRAL BARBOUR AND SOUTHEASTERN HARRISON COUNTIES... At 346 PM EDT, a strong thunderstorm was located over Jackson Mill, or near Weston, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Buckhannon, Weston, Philippi, Audra State Park, Jackson Mill, Lost Creek, Jane Lew, Volga, Lorentz, Century, Tallmansville, Overhill, Hodgesville and Horner. This includes the following highways... Interstate 79 between mile markers 99 and 111. Route 33 between mile markers 4 and 17. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3909 8054 3919 8048 3916 8001 3886 8013 TIME...MOT...LOC 1946Z 288DEG 16KT 3909 8043 08
Special weather statement, Jul 20, 4:02 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
402 PM EDT Mon Jul 20 2020
KYZ102-103-WVZ005-202045-
Boyd-Carter-Wayne-
402 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BOYD...EAST CENTRAL
CARTER AND NORTHWESTERN WAYNE COUNTIES...
At 402 PM EDT, a strong thunderstorm was located over Rush, or 7
miles east of Grayson, moving east at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Durbin, Rush, Burnaugh, Centerville, Lockwood and Mavity.
This includes Interstate 64 in Kentucky between mile markers 182 and
191.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3840 8261 3821 8251 3823 8261 3826 8260
3827 8262 3826 8270 3825 8271 3825 8272
3828 8284 3834 8289
TIME...MOT...LOC 2002Z 262DEG 6KT 3832 8281
08Special weather statement, Jul 20, 4:17 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
417 PM EDT Mon Jul 20 2020
WVZ013>015-202115-
Kanawha-Lincoln-Putnam-
417 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM...NORTHWESTERN KANAWHA
AND NORTHEASTERN LINCOLN COUNTIES...
At 417 PM EDT, a strong thunderstorm was located over Teays Valley,
or near Winfield, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Nitro, Winfield, Hamlin, Jefferson, South Charleston, St.
Albans, Dunbar, Hurricane, Sissonville, Eleanor, Poca, Cross Lanes,
Pinch, Alum Creek, Institute, Tornado, Elkview, Teays Valley and Coal
Fork.
This includes the following highways...
Interstate 79 between mile markers 1 and 14.
Interstate 77 in West Virginia between mile markers 96 and 117.
Interstate 64 in West Virginia between mile markers 32 and 57.
West Virginia Turnpike between mile markers 94 and 95.
Route 119 between mile markers 66 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3837 8210 3838 8205 3843 8205 3865 8187
3864 8170 3856 8163 3861 8152 3856 8149
3855 8146 3842 8137 3823 8167 3828 8217
TIME...MOT...LOC 2017Z 276DEG 18KT 3847 8194
08Special weather statement, Jul 20, 4:56 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
456 PM EDT Mon Jul 20 2020
WVZ030-039-040-525-202130-
Barbour-Northwest Randolph-Upshur-Lewis-
456 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...
NORTHEASTERN LEWIS...NORTHERN UPSHUR AND SOUTHWESTERN BARBOUR
COUNTIES...
At 456 PM EDT, a strong thunderstorm was located near Stonewall
Jackson, or near Weston, moving east at 15 mph.
Locations impacted include...
Buckhannon, Audra State Park, Belington, Junior, Womelsdorf
(Coalton), Volga, Ellamore, Lorentz, Tallmansville, Overhill,
Hodgesville and Horner.
This includes the following highways...
Interstate 79 between mile markers 97 and 102.
Route 33 between mile markers 1 and 31.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3895 8045 3907 8045 3911 7996 3895 7992
3882 8002
TIME...MOT...LOC 2056Z 273DEG 15KT 3900 8035
08Special weather statement, Jul 20, 5:14 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
514 PM EDT Mon Jul 20 2020
WVZ015-016-027-202200-
Clay-Roane-Kanawha-
514 PM EDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA...SOUTH
CENTRAL ROANE AND SOUTHWESTERN CLAY COUNTIES...
At 514 PM EDT, a strong thunderstorm was located near Elkview, or 8
miles northeast of Charleston, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Sissonville, Clendenin, Pinch, Elkview, Glen and
Procious.
This includes the following highways...
Interstate 79 between mile markers 1 and 24.
Interstate 77 in West Virginia between mile markers 103 and 114.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 3841 8174 3855 8163 3856 8120 3843 8109
3829 8123
TIME...MOT...LOC 2114Z 275DEG 20KT 3846 8155
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:46 PM EDT | Special Weather Statement | RLX | Upshur | 44 min |
| Jul 20, 4:17 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 58 min |
| Jul 20, 4:56 PM EDT | Special Weather Statement | RLX | Upshur | 34 min |
| Jul 20, 5:14 PM EDT | Special Weather Statement | RLX | Kanawha | 46 min |
| Jul 20, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 54 min |
| Jul 20, 5:57 PM EDT | Special Weather Statement | RLX | Boone, Logan | 63 min |
| Jul 20, 6:24 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.